Journal of Case Reports in Medicine https://oakhillspub.com/index.php/jcrm <p><strong>Journal of Case Reports in Medicine (JCRM)</strong> publishes excellent case reports in all fields of medicine. The journal creates a repository for clinical wisdom and therapeutic "pearls" regarding uncommon and selected common malformations, illnesses and injuries. JCRM enhances medical progress by stimulating discussion about clinical diagnosis and treatment, by publishing excellent clinical observations and insights that are difficult to publish in medical journals that are not committed to case reports. The journal also provides a readily accessible wealth of single case reports and case series on rare entities that can be accessed and combined into larger case series, potentially making possible new insights into diagnosis and treatment.</p> en-US editor@oakhillspub.com (Editor) editor@casereportsmedicine.com (Sarah Rose) Thu, 26 Dec 2019 00:00:00 -0500 OJS 3.2.0.3 http://blogs.law.harvard.edu/tech/rss 60 Adverse Effects of Intravenous Diltiazem for Control of Atrial Fibrillation in Patients with Heart Failure https://oakhillspub.com/index.php/jcrm/article/view/5 <p><strong>Background:</strong> Atrial fibrillation (AF) is the most common cardia arrhythmia requiring acute management. Calcium channel blockers should not be used in decompensated heart failure as it leads to hemodynamic compromise.</p> <p><br><strong>Case Presentation:</strong> We present 5 cases at high volume cardiac centers where patients had no history of heart failure but presented with clinical signs of heart failure and had treatment of AF with diltiazem which led to severe hemodynamic compromise. Case1 is a 45-year-old female requiring Abiomed Impella® support after receiving diltiazem for AF. Case 2 is a 75-year-old male who developed PEA cardiac arrest and cardiogenic shock requiring inotropic therapy after AV nodal blockade to treat AF. Case 3 is a 32-year-old male requiring VA ECMO after receiving diltiazem for AF. Case 4 is a 40-year-old male who developed cardiac arrest and subsequent cardiogenic shock requiring inotropic therapy after receiving diltiazem for AF. Lastly, Case 5 is a 52-year-old male requiring VA ECMO then LVAD placement after receiving diltiazem for AF.</p> <p><strong>Conclusions:</strong> It is important to screen for heart failure and ventricular dysfunction prior to treatment of AF as calcium channel<br>blockers are often first line therapy but can lead to significant hemodynamic compromise in patients with heart failure</p> Jonathan N Menachem Copyright (c) 2020 Journal of Case Reports https://oakhillspub.com/index.php/jcrm/article/view/5 Thu, 28 May 2020 00:00:00 -0400 A Rare Case in Emergency: Herpes Zoster Ophtalmicus https://oakhillspub.com/index.php/jcrm/article/view/1 <p class="p1">Herpes Zoster Ophtalmicus (HZO) is a viral disease. 60 years old male patient admitted to our department with the complains of edema over and around the left eye and crust formation on the left forehead. He was given treatment of peroral Valacyiclovir.</p> Cemil Kavalci Copyright (c) 2020 Journal of Case Reports https://oakhillspub.com/index.php/jcrm/article/view/1 Fri, 26 Jul 2019 00:00:00 -0400